BROOKLYN, N.Y. — WS Global INC is voluntarily recalling all lots of "Himalayan Pain Relief Tea" tea packets to the consumer level. The products have been found to contain undeclared drugs Diclofenac and Dexamethasone.
Diclofenac is a non-steroidal anti-inflammatory drug (commonly referred to as NSAIDs). NSAIDs may cause increased risk of cardiovascular events, such as heart attack and stroke, as well as serious gastrointestinal damage, including bleeding, ulceration, and fatal perforation of the stomach and intestines. This hidden drug ingredient may also interact with other medications and significantly increase the risk of adverse events, particularly when consumers use multiple NSAID-containing products.
Dexamethasone is a corticosteroid commonly used to treat inflammatory conditions. Corticosteroid use can impair a person’s ability to fight infections and can cause high blood sugar levels, muscle injuries and psychiatric problems. When corticosteroids are taken for a prolonged period, or at high doses, they can suppress the adrenal gland. Only licensed health care professionals can evaluate patients for the risk or existence of adrenal suppression. In addition, the undeclared dexamethasone in Himalayan Pain Relief Tea may cause serious side effects when combined with other medications.
Product was distributed Nationwide through Amazon and online only.
The product is used as tea and is packaged in a light-yellow box containing 6 tea packets, printed with barcode 0841920015. The affected Himalayan Pain Relief Tea lots include the following “ALL LOTS”.
To date WS Global Inc., has not received any reports of adverse events related to this recall.
Consumers taking Himalayan Pain Relief Tea should immediately consult their health care professional to safely discontinue use of this product. The risks of withdrawal from corticosteroids should be assessed by a health care professional. Abrupt discontinuation can cause withdrawal symptoms. Consumers should contact their physician or healthcare provider if they have experienced any problems that may be related to taking or using this drug product.
Adverse reactions or quality problems experienced with the use of this product may be reported to the FDA's MedWatch Adverse Event Reporting program either online, by regular mail or by fax.